Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
189 Doctors are Online

Bottom lip has dried out and swollen. Tried vaseline, carmex and antibiotic cream. What could be the reason for pulsating?

User rating for this question
Very Good
Answered by
Practicing since : 2007
Answered : 1010 Questions
My bottom lip has been dried out and swollen for the last couple of weeks. It just keeps getting worse. I have tried vaseline, carmex, antibiotic cream on and on. Today it pulsates?
Posted Mon, 28 Oct 2013 in Skin Hair and Nails
Answered by Dr. Anshumala Singh 1 hour later
Brief Answer:
Could be angioedema.

Detailed Answer:
Hello and welcome.

Dryness of lip can be attributed to loss of moisture from lips.
sometimes it can be seen in exaggerated forms too.

But before coming to conclusion i would like to know few more details from your side.please answer them for better suggestions.

1.Do you have any pain in chin area or enlarged glands?
2.Do you have any other lesion in mouth or any other parts.
3.The swelling of lips is continuous or it is on and off?
4.Are you taking any medication for any respiratory disorders?
5.Any pain swelling and jagged teeth in your mouth?
Awaiting your response.
Take care.
Above answer was peer-reviewed by
Follow-up: Bottom lip has dried out and swollen. Tried vaseline, carmex and antibiotic cream. What could be the reason for pulsating? 14 hours later
1. No
2. In the corner of my mouth its cracked and dry but its getting better.
3. Its been continuous
4. No but was on antibiotics for sinus infection. About the time this started
5. no
I have been also stressed out.
Answered by Dr. Anshumala Singh 19 hours later
Brief Answer:
Antihistamines and corticosteroids can be given.

Detailed Answer:
Hello and thanks for reply.

In my opinion your symptoms are suggestive of angioedema (Idiopathic swelling of lips).

In simple terms I can say that it is a kind of allergy. It can start from food stuffs, drugs, physical factors, some pain killers called as NSAIDS can also cause this to happen. Perhaps a few drugs prescribed during sinus infection might have triggered this problem.

Now, my suggestion is that please keep a close watch on the lesion and try to find out factors that exaggerates the swelling.

Antihistamines like Cetrizine and Steroids are the treatment options. Your local physician can help you with a prescription. You may also include vitamin supplements to the above regimen.

Do not be concerned. Your symptoms can be easily treated.

Hope I have given you detail answer.

Let me know for further doubts.

Take care.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Dermatologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor